MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the acute ischemic stroke procedure when the subject catheter was partially inserted into the patient's body the physician noticed a leak at the junction between the hub and microcatheter shaft.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly and performance specifications.During visual inspection, the catheter was found to be intact other than dried blood on the outer distal shaft and also blood in the hub and inner shaft.During functional testing, the catheter was flushed and found flush was emerged from the hub section of the catheter.The reported event was not confirmed during analysis as there was no leak noted on the shaft, the leak was noted on the hub.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis it was seen that the hub was broken and was alleged as a potential manufacturing issue.For further investigation, the device was sent to inneuroco and it was concluded that, "a review of the device history records, including the molded hub lot 14706-01, did not reveal any indication of a manufacturing root cause.Visual inspection of the returned axs infinity ls plus unit identified a longitudinal crack in the hub body starting from the proximal end and ending at the junction between the hub body and catheter shaft.A syringe was used to show the effect of water traveling along the crack via the capillary effect.The tip of a syringe filled with water was then inserted into the hub body.Upon insertion, it was identified that the crack expanded.As water was injected into the hub body, the water leaked out of the hub through the crack in the body.Based on the investigation completed, the reported hub leak event was confirmed.The root cause of the hub leak complaint can be attributed to a crack in the hub body.An attempt was made to replicate the failure on five axs infinity ls plus hubs from a recent production lot using the same model valve (tv-10397) that is included with the finished device.In addition, the touhy valve used as a manufacturing aid was also tested.The failure could not be replicated using either part.Based on the investigation completed, there is no indication a manufacturing cause led to the crack in the hub".Based on the information provided by the inneuroco.It cannot be confirmed that this is a manufacturing issue.Instead, this complaint appears to be associated with handling of the product or portion of the product during the procedure / upon removal of the product from the packaging / preparation of the product prior to use, therefore a probable cause of handling damage will be assigned as analyzed code, "catheter hub leak".An assignable cause of 'not confirmed' was assigned to the as reported defect 'catheter shaft leak during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS .091IN ID X 90CM-US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12925277
Report Number3008853977-2021-00043
Device Sequence Number20060321
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot Number15661-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown